Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 6, NWS Pocatello, ID

March 20, 2013

NWS Pocatello, ID issued this wind advisory at Mar 20, 2013, 3:20 AM MDT. It took effect at Mar 21, 2013, 4:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 3:20 AM MDT (09:20 UTC)
In effect from
Mar 21, 2013, 4:00 AM MDT
Expired
Mar 21, 2013, 1:53 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS75 KPIH 200920
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MDT WED MAR 20 2013


IDZ017-021-201730-
/O.NEW.KPIH.WI.Y.0006.130321T1800Z-130322T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
320 AM MDT WED MAR 20 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY. 

* TIMING...THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* LOCATIONS INCLUDE...EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER
  PLAIN INCLUDING THE CITIES OF
  BURLEY...RUPERT...SHOSHONE...CAREY...POCATELLO AND BLACKFOOT.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO
  CONTROL...ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
439 
WWUS75 KPIH 201334
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
734 AM MDT WED MAR 20 2013

IDZ017-021-202030-
/O.CON.KPIH.WI.Y.0006.130321T1800Z-130322T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
734 AM MDT WED MAR 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY.

* TIMING...THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* LOCATIONS INCLUDE...EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER 
  PLAIN INCLUDING THE CITIES OF BURLEY...RUPERT...SHOSHONE... 
  CAREY...POCATELLO AND BLACKFOOT. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
882 
WWUS75 KPIH 201731
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1131 AM MDT WED MAR 20 2013

IDZ017-021-210930-
/O.EXT.KPIH.WI.Y.0006.130321T1500Z-130322T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
1131 AM MDT WED MAR 20 2013

...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY...

* TIMING...THURSDAY MORNING THROUGH THURSDAY EVENING.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* LOCATIONS INCLUDE...EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER 
  PLAIN INCLUDING THE CITIES OF BURLEY...RUPERT...SHOSHONE... 
  CAREY...POCATELLO AND BLACKFOOT. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
516 
WWUS75 KPIH 210804
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
204 AM MDT THU MAR 21 2013

IDZ017-021-212015-
/O.EXT.KPIH.WI.Y.0006.130321T1000Z-130322T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
204 AM MDT THU MAR 21 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...EARLY THIS MORNING THROUGH THIS EVENING.

* WINDS...SOUTHWEST 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* LOCATIONS INCLUDE...EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER 
  PLAIN INCLUDING THE CITIES OF BURLEY...RUPERT...SHOSHONE... 
  CAREY...POCATELLO AND BLACKFOOT. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO CONTROL... 
  ESPECIALLY ALONG NORTH/SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
250 
WWUS75 KPIH 211953
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
153 PM MDT THU MAR 21 2013

IDZ017-021-212100-
/O.CAN.KPIH.WI.Y.0006.000000T0000Z-130322T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
153 PM MDT THU MAR 21 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS...THUS THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 20, 2:00 AM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 20, 2:00 AM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 AM MDT WED MAR 20 2013

.SHORT TERM...TODAY THROUGH SATURDAY. SOUTHWESTERLY FLOW ALOFT
BRINGING WARM AIR ADVECTION TO THE AREA THIS MORNING WITH CIRRUS
SHIELD EVIDENT ON WV IMAGERY OVER SOUTHERN ID/SOUTHEAST OR. UPPER
TROUGH WILL DRIVE INLAND TODAY WITH SHOWERS DEVELOPING AHEAD OF IT.
SURFACE FRONT MOVES THROUGH TOMORROW MORNING WITH POST-FRONTAL WINDS
INCREASING ABOVE ADVISORY LEVEL. MET/MAV GUIDANCE INDICATING WE
SHOULD HIT CRITERIA FAIRLY EASILY THURSDAY AFTERNOON AS UPPER TROUGH
PASSES THROUGH. MODELS HINT AT A SECONDARY TROUGH THAT WILL SWING
OUT OF BC FRIDAY MORNING. AS A RESULT...HAVE INCREASED POPS WHILE
LOWERING TEMPS A BIT FOR FRI AND SATURDAY. HAVE ALSO ADDED SLIGHT
CHANCE OF THUNDER FOR THIS AFTERNOON AS LI DROPS BELOW ZERO OVER THE
EASTERN MAGIC VALLEY. HINSBERGER

.LONG TERM...SATURDAY THROUGH WEDNESDAY.  A CLOSED UPPER LOW
CENTERED OVER MONTANA WILL DOMINATE THE WEATHER THROUGH MUCH OF
THE EXTENDED. THIS WILL POUR VERY COLD AIR INTO THE REGION OVER
THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT ISOLATED TO SCATTERED
SNOW SHOWERS...MAINLY DURING THE DAY. SNOW AMOUNTS LOOK VERY
LIGHT...GENERALLY LESS THAN AN INCH. THE LOW WILL WEAKEN AND PULL
AWAY FROM THE AREA AROUND MIDWEEK. DRIER AND WARMER WEATHER SHOULD
MOVE BACK INTO THE REGION AROUND TUESDAY OR WEDNESDAY. VALLE
&&

.AVIATION...A STORM SYSTEM WILL ARRIVE TODAY. THIS WILL BRING
SHOWERS TO THE AREA. LOWER CEILINGS AND VISIBILITIES ARE POSSIBLE
TODAY. WINDS WILL GRADUALLY PICK UP THROUGHOUT THE DAY. VERY WINDY
CONDITIONS ARE LIKELY FOR THURSDAY. VALLE
&&

.PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM NOON TO 9
PM MDT THURSDAY IDZ017-021.
&&
Hazardous weather outlook, Mar 19, 4:16 AM MDT, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
416 AM MDT TUE MAR 19 2013

IDZ017>025-031-032-201030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
416 AM MDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL MOVE INTO THE CENTRAL IDAHO MOUNTAINS ON WEDNESDAY
MORNING AND SPREAD TO THE EASTERN HIGHLANDS IN THE AFTERNOON. THE
SNAKE RIVER PLAIN SHOULD SEE MAINLY RAIN FROM THIS SYSTEM. SNOW
AMOUNTS WILL BE AROUND 7 TO 10 INCHES IN THE CENTRAL
MOUNTAINS...AND 5 TO 7 INCHES IN THE EASTERN HIGHLANDS. WINDS
ACCOMPANYING THIS SYSTEM WILL ALSO BE GUSTING AROUND 40 TO 45 MPH.
SNOW SHOULD TAPER OFF THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:39 AM MDTWinter Weather AdvisoryPIH28 hr
Mar 20, 4:49 PM MDTSpecial Weather StatementPIHMinidoka56 min
Mar 20, 5:24 PM MDTSpecial Weather StatementPIHCassia66 min

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.